Wyoming, 2016Winter Weather in Wyoming, April 10 to 11, 2016
April 10 to 11, 2016 · NWS CYS · 5 events in 2 counties and zones
A cold frontal passage produced scattered heavy snow showers over the Snowy and Sierra Madre mountains above 9000 feet. Snow totals ranged from fours to eight inches.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal passage produced scattered heavy snow showers over the Snowy and Sierra Madre mountains above 9000 feet. Snow totals ranged from fours to eight inches. Gusty northeast winds reduced visibilities to less than a mile in falling and blowing snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 10, 2:32 PM MST, 28 minutes earlier.
Area forecast discussion, Apr 10, 2:32 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT SUN APR 10 2016
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 332 PM MDT SUN APR 10 2016
THE COLD FRONT IS STEADILY MOVING THROUGH THE HIGH COUNTRY THIS
AFTERNOON WITH NORTH WINDS NOW OBSERVED AT RAWLINS AND
ARLINGTON. IT APPEARS THE FRONT IS RIGHT AT LARAMIE'S
DOORSTEP...BUT NOT QUITE AT VEDAUWOO OR OTHER SPOTS IN THE
SOUTHERN LARAMIE RANGE. THUS...THE FORECAST FOR TODAY AND TONIGHT
SEEMS TO BE ON TRACK SINCE THE EARLIER UPDATE.
LOOKING TOWARDS TOMORROW...SFC HIGH PRESSURE WILL BUILD INTO THE
CENTRAL PLAINS WHILE WINDS ALOFT WEAKEN THROUGH THE DAY AS AN
UPPER LEVEL RIDGE MOVES OVER THE ROCKIES. SFC WINDS ACROSS OUR
FORECAST AREA WILL RESPOND BY VEERING TO THE SOUTH-SOUTHEAST
ACROSS THE PLAINS...ADVECTING IN LLVL MOISTURE WITHIN UPSLOPE
FLOW. THE COLD FRONT LOOKS TO RETREAT EASTWARD THROUGH THE
EVENING AND OVERNIGHT PERIOD AS HEIGHTS BUILD ALOFT...MEANING THAT
SFC WINDS WILL THEN SHIFT TO THE WEST-SOUTHWEST IN ITS WAKE. TEMPS
OVERALL WILL SLOWLY WARM IN THE AFTERNOON AS HEIGHTS RISE. THE
COMBINATION OF INCREASINGLY MOIST UPSLOPE SLOW AND CONVERGENCE
ALONG THE RETREATING FRONT WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON MAINLY TO THE HIGHER TERRAIN ALONG
AND WEST OF I-25.
BREEZY WESTERLY WINDS AND MUCH WARMER TEMPS WILL RETURN FOR
TUESDAY IN THE WAKE OF THE FRONT AND AS AN UPPER LEVEL TROUGH
SLIDES ACROSS THE US/CANADIAN BORDER. GFS AND NAM HINT AT
LI'S DROPPING TO AROUND MINUS 2 IN THE AFTERNOON ALONG AND WEST
OF I-25...SO ONCE AGAIN EXPECT AFTERNOON SHOWERS AND T-STORMS TO
DEVELOP.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 332 PM MDT SUN APR 10 2016
LINGERING SHOWERS POSSIBLE MAINLY OVER SE WY TUESDAY EVENING
OTHERWISE MAINLY DRY AS A SHORT UPPER RIDGE MOVES ACROSS THE AREA
THROUGH EARLY WEDS. SOUTHWESTERLY UPPER FLOW SETS UP ACROSS THE
CWA WEDS AHEAD OF AN UPPER LOW THAT WILL BE NEARING THE PACIFIC NW
COAST WITH INCREASING MOISTURE ALLOWING FOR SOME SHOWERS AND MAYBE
A FEW STORMS PRIMARILY ACROSS THE MTNS INTO WEDS EVENING. SIMILAR
PATTERN FOR THURSDAY WITH MILD TEMPERATURES AND SCTD SHOWERS AND A
FEW STORMS THURSDAY AFTERNOON AND EVENING AS THE UPPER LOW MOVES
INTO THE WESTERN CONUS. FRIDAY THROUGH SUNDAY LOOKING RATHER WET
AS MODELS DROP THE UPPER LOW INTO THE FOUR CORNERS AREA FRIDAY
THEN CUT IT OFF IN THAT SAME GENERAL AREA SATURDAY THROUGH SUNDAY.
AT THE SAME TIME COOLER AIR PUSHES SOUTHWARD ACROSS THE CWA
SETTING UP A NICE UPSLOPE PATTERN FOR GENERAL RAIN AND SNOW ACROSS
THE CWA. SNOW LEVELS WILL BE TRICKY AS NOT A LOT OF COLD AIR.
WILL HAVE TO SEE HOW THIS EVOLVES AS IT LOOKING LIKE ONE OF THOSE
GOOD APRIL RAIN/SNOW MAKERS FOR THE CWA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1122 AM MDT SUN APR 10 2016
VFR EXPECTED THROUGH THE PERIOD FOR THE NEB PANHANDLE TERMINALS WITH
SOME SHOWERS MAINLY OVER THE SOUTHERN PARTS THIS AFTERNOON AND
EVENING. EXPECT CIGS TO LOWER TO MVFR/IFR FROM KRWL TO KCYS THIS
AFTERNOON AND CONTINUE TONIGHT WITH MORE NUMEROUS SHOWERS AIDED BY
UPSLOPE FLOW BEHIND COLD FRONT.
&&
.FIRE WEATHER...
ISSUED AT 332 PM MDT SUN APR 10 2016
WIDESPREAD RAIN SHOWERS AND HIGH ELEVATION SNOW WILL CONTINUE
THROUGH TONIGHT...WITH SOME SNOW MIXING DOWN TO ABOUT 6000 FEET
LATE TONIGHT MAINLY NEAR THE COLORADO BORDER. WARMER AND DRIER
WEATHER WILL RETURN FOR MONDAY AND TUESDAY WITH AFTERNOON SHOWERS
AND T-STORMS POSSIBLE OVER THE HIGH COUNTRY BOTH DAYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 6 AM MDT MONDAY FOR WYZ112-114.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RJM
Hazardous weather outlook, Apr 10, 2:39 PM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT SUN APR 10 2016
WYZ101>119-112145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
339 PM MDT SUN APR 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING
MAINLY ALONG AND WEST OF INTERSTATE 25. SNOW WILL BECOME MODERATE
AT TIMES IN THE SNOWY AND SIERRA MADRE MOUNTAINS THIS EVENING
THROUGH TONIGHT...WITH ABOUT 4 TO 8 INCHES OF ACCUMULATION
POSSIBLE THROUGH THIS TIME. SNOW COULD MIX DOWN TO 6000 FEET
OVERNIGHT...BUT LITTLE TO NO ACCUMULATION IS EXPECTED OUTSIDE OF
THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE HIGH COUNTRY ON MONDAY
AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-112145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
339 PM MDT SUN APR 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 10, 2:49 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT SUN APR 10 2016
WYZ116-117-102230-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
349 PM MDT SUN APR 10 2016
...SPECIAL WEATHER STATEMENT...
AT 349 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRYSTAL LAKE CAMPGROUND...OR 22 MILES WEST OF CHEYENNE...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...CRYSTAL LAKE CAMPGROUND...VEDAUWOO
CAMPGROUND...CRYSTAL LAKE RESERVOIR...FEDERAL...VEDAUWOO...BUFORD AND
GRANITE SPRINGS RESERVOIR.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 329 AND
353.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4117 10541 4129 10504 4101 10493 4099 10515
4100 10536
TIME...MOT...LOC 2149Z 236DEG 30KT 4110 10522
TJTWinter Weather, Sierra Madre Range
- When
- April 10, 3:00 PM MST to April 11, 2:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated six inches of snow.
Winter Weather, Sierra Madre Range
- When
- April 10, 3:00 PM MST to April 11, 2:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated seven inches of snow.
Winter Weather, Snowy Range
- When
- April 10, 3:00 PM MST to April 11, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated seven inches of snow.
Winter Weather, Snowy Range
- When
- April 10, 3:00 PM MST to April 11, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated eight inches of snow.
Winter Weather, Snowy Range
- When
- April 10, 3:00 PM MST to April 11, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated eight inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in South Atlantic Coastal Waters, April 10, 20163 deaths · 1 event
- Dust Storm in Arkansas, April 10, 20161 death · 14 injured · $300,000 · 5 events
- Flash Flood and Hail in Missouri, April 10 to 11, 2016$450,000 · 2 in hail · 9 events
- Hail in Texas, April 10, 2016$150,000 · 2.5 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2016$30,000 · 2.75 in hail · 38 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2016$60,000 · 1.75 in hail · 17 events
- Strong Wind in Louisiana, April 10, 2016$100,000 · 1 event
- Flood and Hail in Kansas, April 10, 2016$50,000 · 1 in hail · 12 events
- Frost and Freeze in Virginia, April 10, 201629 events
- Strong Wind in Tennessee, April 10, 2016$30,000 · 1 event
- Hail and Damaging Wind in Texas, April 10 to 11, 20162.75 in hail · 14 events
- Damaging Wind in Texas, April 10, 2016$18,000 · 78 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633213, 633215, 633220, 633221, 633224.